Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 191, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jul 23, 2013, 9:05 PM CDT for Harper County, Sumner County, Kansas. It was in force for 55 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 23, 2013, 9:05 PM CDT (02:05 UTC)
- Expired
- Jul 23, 2013, 10:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 80.0 mph
Counties Harper County, KS, Sumner County, KS
The radar
The Vance AFB radar (KVNX), 58 km from the middle of the area, began a volume at 02:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 23, 9:24 PM CDT | TSTM WND DMG | Argonia, KS | POWER LINES DOWN ON MAIN STREET. TIME ESTIMATED FROM RADAR. |
| Jul 23, 9:53 PM CDT | TSTM WND DMG | Caldwell, KS | POWERLINES AND POWERPOLES ARE DOWN AROUND THE COMMUNITY WITH POWER OUTAGES. INFORMATION FROM SUMNER COUNTY EMERGENCY MANAGMENT FACEBOOK PAGE. TIME IS ESTIMATED. |
| Jul 23, 10:00 PM CDT | TSTM WND DMG | South Haven, KS | POWER LINES DOWN. TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 23, 5:15 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 2.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1055 J/kg
- Mixed-layer CIN
- -135 J/kg
- Mixed-layer LCL
- 2823 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.4
The text
As transmitted, in the capitals the NWS used until 2016.
097
WUUS53 KICT 240205
SVRICT
KSC077-191-240300-
/O.NEW.KICT.SV.W.0191.130724T0205Z-130724T0300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
905 PM CDT TUE JUL 23 2013
THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...
WESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
* UNTIL 1000 PM CDT
* AT 901 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORWICH...
AND MOVING SOUTHEAST AT 40 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...TENNIS BALL SIZE HAIL AND 80 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...MOBILE HOMES WILL BE HEAVILY DAMAGED. FLYING DEBRIS WILL
BE DANGEROUS TO PEOPLE AND ANIMALS. EXPECT CONSIDERABLE
DAMAGE TO ROOFS...WINDOWS AND VEHICLES. EXTENSIVE TREE
DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
ANTHONY...HARPER...ARGONIA...BLUFF CITY...CALDWELL...SOUTH HAVEN...
RUNNYMEDE...DANVILLE...FREEPORT...MILAN...MAYFIELD...PERTH AND
HUNNEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3699 9808 3739 9814 3739 9781 3734 9780
3736 9753 3699 9736
TIME...MOT...LOC 0206Z 326DEG 35KT 3744 9785
HAIL...2.50IN
WIND...80MPH
$$
BILLINGS3 follow-up statements
569
WWUS53 KICT 240236
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
936 PM CDT TUE JUL 23 2013
KSC077-191-240300-
/O.CON.KICT.SV.W.0191.000000T0000Z-130724T0300Z/
SUMNER KS-HARPER KS-
936 PM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HARPER
AND WESTERN SUMNER COUNTIES UNTIL 1000 PM CDT...
AT 934 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARGONIA...AND
MOVING SOUTHEAST AT 40 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
BLUFF CITY...CALDWELL...SOUTH HAVEN...MAYFIELD...PERTH AND HUNNEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING DESTRUCTIVE WINDS AND LARGE DAMAGING HAIL.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3699 9794 3739 9796 3739 9781 3734 9780
3736 9753 3700 9736
TIME...MOT...LOC 0237Z 326DEG 35KT 3723 9772
HAIL...2.50IN
WIND...70MPH
$$
KETCHAM468
WWUS53 KICT 240244
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
944 PM CDT TUE JUL 23 2013
KSC077-191-240300-
/O.CON.KICT.SV.W.0191.000000T0000Z-130724T0300Z/
SUMNER KS-HARPER KS-
944 PM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HARPER
AND WESTERN SUMNER COUNTIES UNTIL 1000 PM CDT...
AT 938 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARGONIA...AND
MOVING SOUTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CALDWELL...SOUTH HAVEN...PERTH AND HUNNEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3699 9794 3739 9796 3739 9781 3734 9780
3736 9753 3700 9736
TIME...MOT...LOC 0244Z 326DEG 35KT 3717 9768
HAIL...1.75IN
WIND...70MPH
$$
KETCHAM964
WWUS53 KICT 240254
SVSICT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
954 PM CDT TUE JUL 23 2013
KSC077-240304-
/O.CAN.KICT.SV.W.0191.000000T0000Z-130724T0300Z/
HARPER KS-
954 PM CDT TUE JUL 23 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HARPER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3700 9736 3700 9780 3734 9780 3736 9753
TIME...MOT...LOC 0254Z 326DEG 35KT 3708 9762
$$
KSC191-240300-
/O.CON.KICT.SV.W.0191.000000T0000Z-130724T0300Z/
SUMNER KS-
954 PM CDT TUE JUL 23 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN SUMNER
COUNTY UNTIL 1000 PM CDT...
AT 953 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR CALDWELL...AND
MOVING SOUTHEAST AT 40 MPH.
HAZARD...GOLF BALL SIZE HAIL AND 70 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS AND OUTBUILDINGS.
LOCATIONS IMPACTED INCLUDE...
CALDWELL...SOUTH HAVEN AND HUNNEWELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3700 9736 3700 9780 3734 9780 3736 9753
TIME...MOT...LOC 0254Z 326DEG 35KT 3708 9762
HAIL...1.75IN
WIND...70MPH
$$
KETCHAMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 6:19 PM CDT, 2 hours 46 minutes earlier.
Area forecast discussion, Jul 23, 6:19 PM CDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 619 PM CDT TUE JUL 23 2013 .SHORT TERM...(THIS EVENING THROUGH FRIDAY) ISSUED AT 318 PM CDT TUE JUL 23 2013 THIS EVENING-TONIGHT: FAIRLY IMPRESSIVE SETUP FOR SEVERE WEATHER THIS EVENING/TONIGHT OVER THE FLINT HILLS AND AREAS EAST OF I-135. A POTENT SHORTWAVE OVER NEB WILL DIVE SOUTHEAST INTO NE KS THIS EVENING...HELPING PUSH A COLD FRONT TO NEAR I-70. A VERY UNSTABLE AIRMASS WILL BE LOCATED JUST AHEAD OF THIS FRONTAL BOUNDARY. EXPECTING SEVERE THUNDERSTORMS TO DEVELOP ALONG THIS FRONT...MOST LIKELY NEAR I-70...SOMEWHERE BETWEEN KMHK AND KSLN WITH HP SUPERCELLS THE MOST LIKELY STORM MODE INITIALLY AS LATEST SHORT TERM MODELS SHOW IMPRESSIVE NW FLOW 0-6KM BULK SHEAR FOR LATE JULY OF 45-55 KTS. THIS ALONG WITH CLOCKWISE ROTATIONAL SHEAR SUGGESTS SUSTAINED ROTATING STORMS FOR LARGE HAIL AND DAMAGING WINDS...AS THIS SUPERCELL DROPS SOUTH-SOUTHEAST INTO THE FLINT HILLS AND SOUTHEAST KS. ALSO STRONG 850-700H MOISTURE TRANSPORT AND CONVERGENCE ALONG THIS BOUNDARY WILL LEAD TO WIDESPREAD SHOWERS AND THUNDERSTORMS ELSEWHERE FOR THE INITIAL STORMS TO MERGE INTO A COMPLEX OF STORMS AS THIS EVENING GOES ON...AS THE FRONT PROGRESSES TO THE SOUTH. COULD SEE SOME SUPERCELL STRUCTURES MAINTAIN THEMSELVES WITHIN THE COMPLEX WHICH COULD LEAD TO A HEIGHTENED DAMAGING WIND THREAT FOR COUNTIES ALONG AND EAST OF CHASE-BUTLER- COWLEY CO LINE. HAZARDOUS WEATHER OUTLOOK HAS ALREADY BEEN UPDATED TO SHOW THIS HEIGHTENED CHANCE. NEXT CONCERN WILL BE HEAVY RAINFALL CHANCES ASSOCIATED WITH THIS COMPLEX OF STORMS. THIS COULD BE ESPECIALLY TRUE OVER SOUTHEAST KS...AS LATEST MODEL TRENDS SHOW PW VALUES OF 150-200 PERCENT OF NORMAL OVER THIS AREA...FOR VERY EFFICIENT RAINFALL PRODUCERS. LATEST NAM/WRF SHOWS THAT INITIAL SVR COMPLEX OF STORMS WILL BE FAIRLY PROGRESSIVE...PUSHING SOUTH INTO NE OK LATE THIS EVENING/OVERNIGHT...BUT MOISTURE TRANSPORT LINGERS OVER SOUTHEAST KS WELL INTO THE OVERNIGHT HOURS...WHICH COULD LEAD TO A SIGNIFICANT STRATIFORM RAIN AREA LINGERING OVER SE KS FOR A GOOD PORTION OF THE NIGHT. SO CERTAINLY COULD SEE SOME 1 TO 2 INCH RAINFALL AMOUNTS ACROSS THIS AREA. FLASH FLOOD GUID VALUES ARE FAIRLY LOW AROUND 2.25 INCHES/3 HOURS. SO A BORDERLINE FLASHING FLOODING THREAT...GIVEN THE FORECASTED VALUES. WILL NOT GO WITH ANY FLASH FLOOD WATCH...GIVEN THE UNCERTAINTY...BUT COULD SEE SOME LOCALIZED FLOODING. WED: COULD SEE SOME SHOWERS AND EMBEDDED STORMS LINGER OVER PORTIONS OF SOUTHEAST KS FOR THE MORNING HOURS ON WED AS WELL...WITH COOLER AND DRIER AIR MOVING INTO CEN KS FOR WED AFTN. WILL KEEP SOME LOW POPS OVER SRN KS...FOR WED AFTN AS MODELS LINGER MAIN SYNOPTIC FRONT ALONG THE KS/OK BORDER WITH A VERY UNSTABLE AIRMASS ALONG IT OR JUST TO THE SOUTH OF IT. COULD SEE SOME HUMID AIR LINGER FOR AREAS ALONG AND SOUTH OF HIGHWAY 54/400 UNTIL THE EVENING HOURS BEFORE CHANCES PUSH SOUTH INTO OK...THEN THE DRIER AIR TRYS TO PUSH ACROSS THE WHOLE AREA FOR WED NIGHT WITH DRY CONDITIONS EXPECTED AS SHORTWAVE RIDGING MOVES OVER THE AREA AHEAD OF THE NEXT SHORTWAVE TROUGH MOVING OVER THE NRN ROCKIES. THU-FRI: ANOTHER SHORTWAVE LOOKS TO DROP SOUTH OUT OF THE NRN ROCKIES FOR THU...AS LOW LEVEL FLOW AND MOISTURE SLOWLY RETURNS TO THE SOUTH AHEAD OF SHORTWAVE AS IT MOVES ACROSS THE PLAINS. THIS WILL SET THE STAGE FOR ANOTHER ACTIVE SHOWER AND THUNDERSTORM DAY ON THU INITIALLY ACROSS THE WRN HALF OF THE FORECAST AREA...AND EVENTUALLY ACROSS THE WHOLE AREA BY THU NIGHT AS ISENTROPIC LIFT INCREASES ACROSS THE AREA AS THIS SHORTWAVE DROPS SOUTHEAST. COULD SEE SOME OF THIS CONVECTION LINGER ACROSS SRN KS FOR THE EARLY PORTIONS OF FRI AS 850-700H MOISTURE TRANSPORT CONTINUES ACROSS SRN KS. SO WILL KEEP SOME POPS OVER THE ERN HALF OF THE FORECAST AREA INTO FRI AS WELL. THE NW FLOW REGIME WILL KEEP TEMPS UNSEASONABLY COOL FOR LATE JULY...WITH CLOUD COVER KEEPING MAX TEMPS IN THE LOWER 80S. KETCHAM .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 318 PM CDT TUE JUL 23 2013 UNSEASONABLY COOL HIGH TEMPERATURES CAN BE EXPECTED AT THE START OF THE WEEKEND AS A MID/UPPER LOW MIGRATES SLOWLY EASTWARD OVER THE GREAT LAKES WITH NW UPPER FLOW PREVAILING ACROSS THE CENTRAL AND NORTHERN PLAINS. IN THE WAKE OF A COLD FRONT...HIGHS ON SAT ARE ONLY EXPECTED TO REACH THE LOW 80S. THE MID/UPPER RIDGE BEGINS TO FLATTENS OUT BY THE END OF THE WEEKEND/EARLY NEXT WEEK ALLOWING HIGHS TO RETURN TO SEASONABLE NORMALS. MAINTAINED LOW POPS INTO EARLY NEXT WEEK AS A SERIES OF MORE SUBTLE SHORTWAVE TROUGHS EMERGE FROM THE ROCKIES. KETCHAM && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z WEDNESDAY EVENING) ISSUED AT 613 PM CDT TUE JUL 23 2013 CLUSTERS OF SEVERE THUNDERSTORMS ARE LIKELY TO CONTINUE TO DEVELOP ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEAST KS THIS EVENING ALONG/NORTHEAST OF A THUNDERSTORM OUTFLOW BOUNDARY IN A HIGHLY UNSTABLE/SHEARED ENVIRONMENT. THE MOST LIKELY TAF SITES TO BE AFFECTED APPEAR TO INCLUDE SLN...HUT...ICT AND CNU. SEVERE WIND GUSTS/LARGE HAIL WILL BE THE MAIN THREATS ALONG WITH BRIEF IFR REDUCED VSBYS. MOST OF THE ACTIVITY IS PROGGED TO SHIFT SOUTH INTO OKLAHOMA LATE TONIGHT...WITH ONLY ISOLD...LESS INTENSE ACTIVITY REMAINING IN SOUTHEAST KS. PREVAILING WIND COMPONENT WILL BE EAST- NORTHEAST INTO WEDNESDAY...WITH CONDITIONS LESS FAVORABLE FOR SEVERE WEATHER. JMC && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 73 89 71 89 / 40 20 10 50 HUTCHINSON 70 88 70 89 / 40 10 10 50 NEWTON 70 88 69 89 / 50 20 10 50 ELDORADO 72 87 68 89 / 60 20 10 40 WINFIELD-KWLD 74 90 71 89 / 50 20 20 40 RUSSELL 64 88 70 87 / 30 10 10 50 GREAT BEND 64 88 70 86 / 30 10 10 50 SALINA 67 88 69 89 / 50 10 10 50 MCPHERSON 68 88 69 88 / 50 10 10 50 COFFEYVILLE 77 88 70 91 / 60 40 30 20 CHANUTE 73 86 68 89 / 70 30 20 20 IOLA 73 86 67 89 / 70 20 10 20 PARSONS-KPPF 75 87 70 90 / 60 30 20 20 && .ICT WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 23, 6:13 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WICHITA KS 613 PM CDT TUE JUL 23 2013 KSZ032-033-047>053-067>072-082-083-091>096-098>100-242315- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 613 PM CDT TUE JUL 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE LIKELY ACROSS PORTIONS OF THE AREA THIS EVENING. THE STRONGEST STORMS WILL BE CAPABLE OF DAMAGING WINDS TO 80 MPH AND HAIL UP TO THE SIZE OF TENNIS BALLS. IN ADDITION...ANY STORM WILL HAVE THE POTENTIAL TO PRODUCE HIGH RAINFALL RATES THAT MAY RESULT IN LOCALIZED FLOODING. HEAT INDICES ARE EXPECTED TO REMAIN AROUND 100 TO 104 DEGREE RANGE NEAR THE OKLAHOMA STATE LINE UNTIL EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ISOLATED SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE ALONG THE KANSAS OKLAHOMA BORDER EARLY WEDNESDAY AFTERNOON. THE MAIN CONCERN WILL BE DAMAGING DOWNBURST WINDS TO 60 MPH. PERIODIC CHANCES FOR THUNDERSTORMS WILL REMAIN ACROSS THE ENTIRE AREA FOR THURSDAY AND FRIDAY...WITH A BRIEF LULL OVER THE WEEKEND AND CONTINUED CHANCES EARLY NEXT WEEK. STRONG STORMS WITH LOCALLY HEAVY RAINS WILL BE POSSIBLE THROUGHOUT THE WEEK. THE BEST CHANCES FOR MORE ORGANIZED SEVERE WEATHER AND FLOODING APPEARS TO BE ON THURSDAY NIGHT AND EARLY ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING ACROSS CENTRAL...SOUTH CENTRAL AND SOUTHEASTERN KANSAS. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP
In the hours before
Local storm report, Jul 23, 8:44 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
844 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0844 PM HAIL PRETTY PRAIRIE 37.78N 98.02W
07/23/2013 E1.00 INCH RENO KS TRAINED SPOTTER
&&
SGSLocal storm report, Jul 23, 8:45 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
845 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0732 PM HAIL HUTCHINSON 38.07N 97.91W
07/23/2013 E4.00 INCH RENO KS TRAINED SPOTTER
A DELAYED REPORT OF GRAPEFRUIT SIZE HAIL
&&
SGSLocal storm report, Jul 23, 8:46 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
846 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 PM TSTM WND DMG PRETTY PRAIRIE 37.78N 98.02W
07/23/2013 RENO KS LAW ENFORCEMENT
MULTIPLE TREES AND LIMBS DOWN IN PRETTY PRAIRIE
&&
SGSLocal storm report, Jul 23, 8:56 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0853 PM HAIL 1 S CHENEY 37.61N 97.78W
07/23/2013 E1.75 INCH SEDGWICK KS TRAINED SPOTTER
&&
SGSLocal storm report, Jul 23, 9:00 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
900 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM HAIL 9 SSE PRETTY PRAIRIE 37.67N 97.94W
07/23/2013 E1.00 INCH KINGMAN KS TRAINED SPOTTER
&&
SGSLocal storm report, Jul 23, 9:01 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
901 PM CDT TUE JUL 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND GST 9 SSE PRETTY PRAIRIE 37.66N 97.96W
07/23/2013 E60 MPH KINGMAN KS TRAINED SPOTTER
&&
SGSThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 23, 7:10 PM CDT | Severe Thunderstorm Warning | ICT | McPherson, Reno, Rice | 50 min |
| Jul 23, 7:20 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice, Saline | 40 min |
| Jul 23, 7:40 PM CDT | Special Weather Statement | ICT | Marion | 35 min |
| Jul 23, 7:53 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno, Sedgwick | 52 min |
| Jul 23, 7:57 PM CDT | Severe Thunderstorm Warning | ICT | Ellsworth, McPherson, Rice | 48 min |
| Jul 23, 8:11 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 34 min |
| Jul 23, 8:22 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 23 min |
| Jul 23, 8:35 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick | 25 min |
| Jul 23, 8:38 PM CDT | Severe Thunderstorm Warning | ICT | Kingman, Reno | 52 min |
| Jul 23, 8:43 PM CDT | Special Weather Statement | ICT | Harvey | 32 min |
| Jul 23, 8:54 PM CDT | Severe Thunderstorm Warning | ICT | Sedgwick, Sumner | 51 min |
| Jul 23, 8:58 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Sedgwick | 47 min |
| Jul 23, 9:16 PM CDT | Severe Thunderstorm Warning | ICT | Butler, Cowley, Sumner | 59 min |
| Jul 23, 9:30 PM CDT | Areal Flood Warning | ICT | Sedgwick | 3 hr |
| Jul 23, 9:58 PM CDT | Severe Thunderstorm Warning | ICT | Sumner | 47 min |
| Jul 23, 10:03 PM CDT | Special Weather Statement | ICT | Montgomery | 27 min |
| Jul 23, 10:09 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Cowley, Elk | 51 min |
| Jul 23, 10:13 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 47 min |
| Jul 23, 10:19 PM CDT | Severe Thunderstorm Warning | ICT | Labette, Montgomery | 41 min |
| Jul 23, 10:27 PM CDT | Severe Thunderstorm Warning | ICT | Montgomery | 33 min |
| Jul 23, 10:36 PM CDT | Special Weather Statement | ICT | McPherson | 24 min |
| Jul 23, 10:56 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua, Labette, Montgomery | 49 min |
| Jul 23, 11:01 PM CDT | Special Weather Statement | ICT | Sumner | 29 min |
| Jul 23, 11:27 PM CDT | Severe Thunderstorm Warning | ICT | Cowley, Sumner | 33 min |
| Jul 23, 11:29 PM CDT | Special Weather Statement | ICT | Sedgwick | 31 min |
| Jul 23, 11:58 PM CDT | Special Weather Statement | ICT | Cowley | 32 min |
| Jul 24, 12:04 AM CDT | Areal Flood Warning | ICT | Cowley | 8 hr |
| Jul 24, 2:14 AM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Jul 24, 2:50 AM CDT | Special Weather Statement | ICT | Harper | 25 min |
| Jul 24, 3:50 PM CDT | Flash Flood Watch | ICT | Chautauqua, Cowley, Elk, Labette, Montgomery, Sumner | 43 hr |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.